Runny Nose: Would like to know what is giving... - AF Association

AF Association

22,505 members27,325 posts

Runny Nose

A1N2 profile image
A1N2

Would like to know what is giving me a runny nose when I go for a walk or eat. I am on Lansaprozole, Asprin, Coliprogrel, 10mg Avortastatin, Ososobide Mononitrate and Ramipril.

12 Replies

Rhinitis would be the obvious. Any other symptoms? Have you spoken to your GP?

medicinenet.com/chronic_rhi...

As we are in the middle of hay fever season - pollen? Allergy risk in my area for air quality is currently 9=high risk from Alder & Birch. I seem to suffer more from tree pollen than anything. There is an app called Air Matters which I’ve been on steroid nasal spray from January. I developed Hay Fever about 4 years ago - it only became very obvious that it was pollen at the Chelsea Flower Show, I was wheezing so badly after pneumonia that I was offered a wheel chair on arrival 😂😂 but once in the show I was coughing and sneezing dripping all the time, most unpleasant but still managed to enjoy the day.

If it is cold air and if I lean over then then water just drips from my nasal passages.

A1N2 profile image
A1N2 in reply to CDreamer

Thank you CDreamer at first I thought not however the leaning forward whilst walking and leaning over my dinner does make sense. It wouldn't surprise me got Gord after taking all the medication it seems to be one thing after another. I will speak to my doctor to see if it could be bought on by any of the medication I am taking.

CDreamer profile image
CDreamer in reply to A1N2

The PPI Lansaprozole should prevent GERD and would be to protect you from developing ulcers if you are taking asprin and antiplatelet so my guess, if it was anything to do with your meds it would be the statin Avortastatin which lists stuffy or runny nose as a side effect.

Nasal drip is usually a symptom of an over reactive immune system, usually sparked by pathogens such as virus or bacteria, however, it could also be caused by something called silent reflux - but again the PPI should protect against that.

Hope that helps.

Spray both nostrils with Olive Leaf Extract nasal spray .... or, they also make a colloidal silver nasal spray. Either one of these will soothe the sinus cavities and knock down the bacteria/virus load, which may resolve the issue. If it goes away .... then you have a partial answer.

It may be hereditary. I suffer from it, as did my mother. We joked about the family drippy nose. I'm not on any meds and my nose running at inconvenient times has plagued me my entire life. Taking a walk always requires a hanky. Other than that I'm not aware I suffer from anything and joined this forum for my wife's PAF.

I have had a runny nose all my life; my mother had too. If I ever find myself without a tissue I can't relax until I have some. Certainly in my case it has nothing to do with my meds and I find it worse at this time of year.

I get this a lot, particularly when it's cold or windy. Cold, dry air irritates your nasal lining, and as a result, your nasal glands produce excess mucus to keep the lining moist. That can cause those big, heavy drops that drip from your nostrils. Don't think it's worse because of any meds. I also find that my nose often starts to run when eating hot food, I've always assumed its an age thing....

Hello

I also have a drippy nose particularly when out walking and eating - and when brushing my teeth! Worry not! It certainly be hereditary (my grandfather always seemed to have a permanent drip on the end of his nose) but I have also read somewhere that like so many inconsequential changes - it comes with age. I have had chronic rhinitis, hay fever and post-nasal drip in the past... all allergy food intolerance related... but am quite happy to put up with a drippy nose

🤓🤧

I've had a runny nose on occasion since starting eye drops a few months ago.

Is a runny nose listed as a possible side effect of any of your medications. I'm on Bisoprolol, and that gives me a runny nose. Annoying, but liveable with.

Atorvastatin!...I’m the same, it is one of the side effects unfortunately.

I have this as well, also I can have it constantly for 2 days, like a heavy head cold. My pharmacist said that it us caused by medication, I take Bisoprolol and Candasartan, I have in the past tried Remiprol, Nebivol and Soltalol. I use a hayfever nasal spray, but not very effective.

You may also like...